Alert archive / Nevada / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 19, 2009, 6:14 PM PDT for Clark County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2009, 6:14 PM PDT (01:14 UTC)
- Expired
- Jul 19, 2009, 6:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:45 PM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 2:45 PM PDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT SUN JUL 19 2009 CORRECTION TO WORDING .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE MIDDLE OF THE WEEK. ALTHOUGH SOME DRYING WILL TAKE PLACE BY TUESDAY...MOIST AND UNSTABLE AIR WILL ALLOW AFTERNOON AND EVENING THUNDERSTORMS TO FORM ACROSS THE AREA ON MONDAY AND THEN MAINLY EAST OF LAS VEGAS THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .SHORT TERM...ISOLATED THUNDERSTORMS ACROSS THE CWA THIS AFTERNOON WITH THE MAIN ACTIVITY BEING FOCUSED ALONG A WEAK INVERTED TROUGH MOVING THROUGH SOUTHERN NEVADA. THIS WEAK TROUGH AND THEN OUTFLOW BOUNDARIES WILL BE THE MAIN FOCUS FOR CONVECTION INTO THIS EVENING. HIGH PRESSURE THAT IS CURRENTLY OVER THE AREA WILL CONTINUE THROUGH THE SHORT TERM AND ALTHOUGH THERE WILL BE DAY BY DAY VARIATIONS... OVERALL PATTERN WILL BE ISOLATED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. HOWEVER MODELS ARE STILL SHOWING DRYING/ STABILIZATION FROM THE WEST INTO TUESDAY AND WILL CONTINUE THE CURRENT FORECAST TREND OF CONFINING THUNDERSTORMS TO MAINLY THE EASTERN PORTION OF THE CWA AT THAT TIME. DEPENDING ON AFTERNOON CLOUDS...TEMPERATURES GENERALLY COOLED TODAY OVER THOSE READINGS ON SATURDAY. WITH THE RIDGE OVER THE AREA THROUGH TUESDAY...EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL. .LONG TERM...FOR THE PERIOD WEDNESDAY THROUGH SUNDAY...RIDGE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE THROUGH THE PERIOD. ALTHOUGH THERE DOES NOT APPEAR TO BE ANY MAJOR INFLUX OF MOISTURE INTO THE CWA DURING THE PERIOD...WHAT MOISTURE THERE IS WILL LIKELY CONTINUE THE AFTERNOON/EVENING THUNDERSTORM CYCLE. THE BEST DYNAMICS THROUGH THE PERIOD APPEAR TO BE OVER THE EASTERN PORTION OF THE CWA...GENERALLY OVER THE EASTERN PORTION OF THE CWA AND WILL CONTINUE WITH SLIGHT CHANCE POPS IN THIS REGION. WITH THE RIDGE OVER THE AREA...LITTLE CHANGE EXPECTED IN THE DAYTIME TEMPERATURES... RESULTING IN READINGS REMAINING ABOVE NORMAL THROUGH NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...OVERALL EXPECT DIURNAL WINDS AT SPEEDS OF 10 KTS OR LESS. ISOLATED TSRA ARE POSSIBLE THIS EVENING AND ONCE AGAIN MONDAY AFTERNOON IN THE APPROACH CORRIDORS AS WELL AS IN THE MOUNTAINS AROUND THE LAS VEGAS VALLEY WHICH WILL LIKELY LEAD TO GUSTY AND ERRATIC WINDS AT TIMES. VALLEY HAZE NOT EXPECTED TO BE A PROBLEM AS SURFACE VISIBILITIES SHOULD REMAIN ABOVE 10 MILES...BUT WILL NEED TO MONITOR AS SMOKE FROM NEARBY FIRES MAY LOWER VISIBILITIES BELOW 10 MILES BETWEEN 12Z AND 17Z MONDAY. CLOUDS TO GENERALLY BE AOA 10K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AWAY FROM TSRA ACTIVITY WINDS WILL FOLLOW DIURNAL TRENDS AND MAINLY BE 10 KTS OR LESS. SCATTERED TSRA ARE EXPECTED ACROSS THE AREA THIS EVENING AND AGAIN MONDAY AFTERNOON WHICH WILL PRODUCE GUSTY AND ERRATIC WINDS. CLOUDS TO GENERALLY BE AOA 10K FEET. && .CLIMATE...THROUGH JULY 18TH THE LOW TEMPERATURE AT MCCARRAN INTERNATIONAL AIRPORT HAS BEEN AT LEAST 80 DEGREES OR BETTER EACH DAY MAKING IT THE 22ND DAY IN A ROW WITH SUCH A LOW TEMPERATURE...MAKING IT THE SECOND LONGEST STRETCH ON RECORD. THE RECORD FOR CONSECUTIVE DAYS WITH A LOW TEMPERATURE OF 80 DEGREES OR BETTER IS A 24 DAY STRETCH THAT STARTED ON JUNE 29 2007. GIVEN THE CURRENT WEATHER PATTERN THERE IS A VERY GOOD CHANCE WE COULD BREAK THAT RECORD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE CA...NONE. && JENSEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 19, 5:55 AM PDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 555 AM PDT SUN JUL 19 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-200700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 555 AM PDT SUN JUL 19 2009 /555 AM MST SUN JUL 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED TODAY ACROSS THE DESERTS AND SCATTERED THUNDERSTORMS IN THE MOUNTAINS. THE MAIN THREAT WITH THESE STORMS WILL BE LIGHTNING AND WIND GUSTS OVER 40 MPH...THOUGH SOME MAY BE CAPABLE OF HEAVY RAIN AND SMALL HAIL. LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER THE SOUTHERN HALF OF THE REGION. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL BUT CONSIDERABLE CLOUD COVER AND LOW LEVEL MOISTURE SHOULD GENERALLY KEEP TEMPERATURES BELOW EXCESSIVE HEAT CRITERIA FOR AREAS IN THE MOJAVE DESERT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE MUCH OF THE WEEK ALLOWING FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FAVORING THE HIGHER TERRAIN EACH DAY. SUFFICIENT MOISTURE WILL EXIST FOR LOCALIZED HEAVY RAIN AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT THERE IS A SLIGHT POSSIBILITY THAT INFORMAL ACTIVATION MAY BE NEEDED IF THUNDERSTORM COVERAGE RAPIDLY INCREASES. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:43 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 20, 10:47 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 43 min |
| Jul 20, 11:49 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Jul 20, 11:50 AM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Jul 20, 1:05 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Jul 20, 1:21 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 39 min |
| Jul 19, 6:40 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 50 min |
| Jul 20, 1:52 PM PDT | Flash Flood Warning | VEF | San Bernardino | 113 min |
| Jul 20, 2:26 PM PDT | High Wind Warning | VEF | San Bernardino | 92 min |
| Jul 20, 2:44 PM PDT | Flash Flood Warning | VEF | Inyo | 90 min |
| Jul 20, 10:45 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 45 min |
| Jul 20, 11:20 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Jul 20, 11:33 AM PDT | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Jul 20, 1:40 PM PDT | Flash Flood Warning | VEF | Mohave | 80 min |
| Jul 20, 2:47 PM PDT | Areal Flood Advisory | VEF | 66 min | |
| Jul 20, 3:08 PM PDT | Areal Flood Advisory | VEF | 64 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.